Alabama, 2010Damaging Wind in Alabama, June 2, 2010
June 2, 2010 · NWS TAE · 1 event in 1 county or zone
Short-lived storm downed a couple trees in Houston Co.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Short-lived storm downed a couple trees in Houston Co.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 2, 8:15 AM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 2, 8:15 AM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT WED JUN 2 2010
.UPDATE...
ONLY A FEW MINOR ADJUSTMENTS TO PREV FORECAST. RADAR SHOWING A FEW
RETURNS OVER THE MARINE AREA...AND SOME SPOTTY SHOWERS AND STORMS
OVER THE WRN PORTION OF THE CWA. EXPECTING ANOTHER ACTIVE SEA BREEZE
DAY WITH HIGHER POPS THRU MID PART OF REGION AWAY FROM THE COAST.
MODELED PWATS ARE AROUND 1.6-1.9 IN...WITH 12 UTC TLH SOUNDING
HAVING A PWAT OF 1.63 IN. VISIBLY SATELLITE IMAGERY IS SHOWING CLEAR
SKIES THROUGHOUT MUCH OF THE REGION...WITH CLOUD COVERAGE MAINLY IN
THE AREAS OF SHOWERS AND STORMS. EXPECT CU FIELD TO POP UP OVER NEXT
FEW HOURS AS DAYTIME HEATING PROGRESSES.
MOST RECENT MSAS SFC ANALYSIS SHOWING A BUBBLE OF HIGH PRESSURE
PERCHED OVER THE NERN PORTION OF OUR CWA...BETWEEN ALBANY AND
VALDOSTA. CWA IS ON THE WRN EDGE OF BERMUDA SFC HIGH...WHICH MEANS
WE WILL KEEP SWRLY FLOW AND INFLUX OF MOISTURE FROM THE GOMEX FOR
ANOTHER DAY OR SO. UPPER LVL ANALYSIS CHARACTERIZED BY ZONAL FLOW
ACROSS THE NRN CONUS...WITH THE MAIN FEATURE BEING A STACKED LOW
OVER NRN INDIANA/SRN MICHIGAN WITH A LG BAND OF STORMS PUSHING OUT
AHEAD OF THIS SYSTEM. WHILE FURTHER TO THE SOUTH IT IS A MORE
CHAOTIC PATTERN WITH SEVERAL IMPULSES MOVING THROUGH THE REGION.
EXPECT HIGHS IN THE UPPER 80S AND LOWER FOR MOST OF THE REGION...
WITH THE HIGHEST TEMPS ALONG THE ERN FRINGES OF THE CWA CLOSER TO
VALDOSTA AND CROSS CITY.
&&
.AVIATION...THRU 12Z THU.
GIVEN PERSISTENT PATTERN OF RECENT DAYS..DECENT CONFIDENCE IN
FORECAST. ANOTHER DAY OF FAIRLY WIDESPREAD CONVECTION IS EXPECTED
ACROSS THE REGION TODAY. VFR CONDITIONS WILL PREVAIL AT THE
TERMINALS. HOWEVER...THUNDERSTORMS WILL BE POSSIBLE AT EACH
LOCATION....STARTING INITIALLY AT ECP AN THEN WORKING NEWD TO DHN
AND TLH AND EVENTUALLY VLD AND ABY. EXPECT MVFR CONDITIONS IN
CONVECTION WITH VSBY BRIEFLY DROPPING TO IFR IN STORMS WITH HEAVIER
RAINFALL RATES. FOR TONIGHT...THE FORECAST CALLS FOR MVFR VSBY TO
DEVELOP AT TIMES AFTER 08Z...WITH IFR CIGS POSSIBLE AT TLH AND ABY.
IFR VSBY AND VLIFR CIGS WILL BE POSSIBLE AT VLD.
&&
.MARINE...
CURRENT CONDITIONS OUT AT THE BUOYS ARE SEAS AROUND 1 FT WITH
SOUTHWESTERLY WINDS UNDER 10 KTS. THIS PATTERN WILL CONTINUE THROUGH
THURSDAY. HOWEVER...WINDS AND SEAS WILL BE LOCALLY HIGHER IN AND
AROUND HEAVY SHOWERS AND STORMS ACROSS THE GULF EACH AFTERNOON. BY
FRIDAY...WINDS AND SEAS WILL BEGIN TO INCREASE IN RESPONSE TO AN
APPROACHING UPPER LEVEL SYSTEM. WINDS ARE FORECAST TO BE AT OR NEAR
EXERCISE CAUTION LEVELS WITH SEAS 3 TO 5 FEET THROUGH THE WEEKEND.
CONDITIONS WILL BEGIN TO IMPROVE ONCE AGAIN EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 90 70 88 70 90 / 60 20 60 40 60
PANAMA CITY 87 75 85 74 87 / 50 30 60 40 60
DOTHAN 89 70 88 71 91 / 60 20 60 40 60
ALBANY 90 70 89 70 90 / 60 30 60 40 60
VALDOSTA 91 69 89 70 89 / 60 20 60 40 60
CROSS CITY 91 69 89 72 89 / 30 10 60 40 60
APALACHICOLA 88 74 85 74 87 / 40 20 60 40 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
DISCUSSION...M BARRY/MROCZKA
AVIATION...WOOL
Hazardous weather outlook, Jun 2, 2:25 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 AM EDT WED JUN 2 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-030845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
425 AM EDT WED JUN 2 2010 /325 AM CDT WED JUN 2 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS AND
THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EARLY EVENING
ALONG THE SEA BREEZE. A FEW STORMS MAY BE STRONG WITH HEAVY RAIN.
EXPECT INLAND HIGHS AROUND 90 AND LOWS TONIGHT AROUND 70. PATCHY
FOG IS POSSIBLE LATE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...THE WEATHER
PATTERN IS EXPECTED TO REMAIN TYPICAL OF SUMMERTIME THROUGH THE END
OF THE WORK WEEK...WITH SCATTERED TO NUMEROUS AFTERNOON AND EVENING
STORMS...MAINLY SEA BREEZE INDUCED. RAIN CHANCES REMAIN ELEVATED
THROUGH THE WEEKEND AS AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD.
RAIN CHANCES WILL DECREASE BEGINNING EARLY NEXT WEEK. WIDESPREAD
SEVERE WEATHER IS UNLIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
HARRIGAN
In the hours before
Special weather statement, Jun 2, 12:48 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT WED JUN 2 2010
ALZ067-069-021915-
HENRY-HOUSTON-
148 PM CDT WED JUN 2 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN HENRY
AND NORTHERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA...
* UNTIL 215 PM CDT
AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEADLAND...MOVING EAST AT 25 MPH.
PEOPLE IN NORTHERN HOUSTON AND SOUTHERN HENRY COUNTIES...INCLUDING
THE CITIES OF HEADLAND AND COLUMBIA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
14-MROCZKA
Local storm report, Jun 2, 1:20 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG COTTONWOOD 31.05N 85.30W
06/02/2010 HOUSTON AL LAW ENFORCEMENT
2 TREES DOWN ALONG COTTONWOOD ROAD
&&
42-DVDSpecial weather statement, Jun 2, 1:49 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT WED JUN 2 2010
GAZ123-142-144-022045-
BAKER-CALHOUN-EARLY-
349 PM EDT WED JUN 2 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAKER...CALHOUN
AND EARLY COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 445 PM EDT
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF BLAKELY...MOVING EAST AT 20 MPH.
PEOPLE IN EASTERN EARLY...NORTHERN BAKER AND CALHOUN
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Thunderstorm Wind, Houston
- When
- June 2, 1:50 PM CST
- Where
- Houston County, 0.22 mi WNW of Cottonwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.051, -85.303
Sheriff's office reported 2 trees down along Cottonwood Rd. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238159.